MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON EXPRESS II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO KYPHON EXPRESS II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KE152
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent kyphoplasty at l3.Intra-op, the balloon ruptured during inflation.The patient was not allergic to the contrast media.It is unknown if any fragment of the ruptured balloon remained inside the patient.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic examination of the ibt balloon identified a sharp cut parallel to the ibt shaft at the distal lobe of the balloon.The morphology, location and timing of the balloon rupture is consistent with in vivo contact with sharp object, such as bone splinter.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON EXPRESS II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key9021244
Report Number9612164-2019-03912
Device Sequence Number11198411
Product Code HRX
UDI-Device Identifier00643169143777
UDI-Public00643169143777
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Catalogue NumberKE152
Device Lot Number0009167704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date11/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1